Has anyone continued to have hot flashes despite being on estrogen and progesterone?
In the past six months, I have been having hot flushes which seem to be getting worse all the time despite bio-identical estrogen day 5-25 of cycle, and bio-identical progesterone (Utrogstan, 200 mg) day 15-25 of cycle. My cycles have been erratic lately, as well...my last period started on day 20 of cycle, so not sure how accurate the timetable really is nowadays...I'm 48, and have had regular cycles (every 28 days) for the past 20 or so years. My periods have always been heavy, to the point of causing iron deficiency, and lasted for up to a week; however, in the past few months, my periods have been light and short (2-3 days).
I have to change my bed sheet every morning as everything is drenched in sweat. I can have several hot flushes during the day, and it's awful when it happens right in front of people. I need to take a shower and wash my hair twice a day, and I can feel it having a negative effect on my skin (dry, itching).
It's unusual for me to sleep through the night, as I tend to wake up around 3 am and, if I manage to go back to sleep at all, I most often wake up every hour or so until it's time to get up. I take melatonin (1,5 mg) every night about one hour before going to bed, and it does make me relax and feel tired, but it does not help me sleep through the night.
I recently read about testosterone deficiency in women approaching menopause, and many of the symptoms match mine: excessive sweating, dry, itching skin, poor sleep quality, difficulty getting a whole night's uninterrupted sleep...
On the other hand, I found another article saying that women do not need to take testosterone, as their bodies can make it from progesterone (which I already take).
It's like HRT is no longer helping...
There is a theoretical possibility that I'm overmedicated on Thyroid-S, of course, but if you are indeed suffering from drug induced hyperthyroidism, don't you tend to sweat all the time? I can feel normal for several hours, and then I start sweating like crazy. It's worse during the night; I don't think I've slept through the night for several weeks, and never getting more than five hours of sleep a night is beginning to take its toll on me.
My GP, of course, claims I'm overmedicated as my TSH is suppressed.